Asymptotic singular behaviour of Gowdy spacetimes in string theory

Makoto Narita, Takashi Torii, Kengo Maeda

Research output: Contribution to journalArticlepeer-review

14 Citations (Scopus)


We study T3 Gowdy spacetimes in the Einstein-Maxwell-dilaton-axion system and show by the Fuchsian algorithm that they have, in general, asymptotically velocity-term-dominated singularities. The families of the corresponding solutions depend on the maximum number of arbitrary functions. Although coupling of the dilaton field with the Maxwell and/or the axion fields corresponds to the 'potential' which appears in the Hamiltonian of vacuum Bianchi IX spacetimes, our result means that the spacetimes do not become Mixmaster necessarily.

Original languageEnglish
Pages (from-to)4597-4613
Number of pages17
JournalClassical and Quantum Gravity
Issue number22
Publication statusPublished - 2000 Nov 21
Externally publishedYes

ASJC Scopus subject areas

  • Physics and Astronomy (miscellaneous)


Dive into the research topics of 'Asymptotic singular behaviour of Gowdy spacetimes in string theory'. Together they form a unique fingerprint.

Cite this